Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: PAIN IN LOWER ABDOMEN, RIGHT SIDE
|janeireton - Tue Jan 23, 2007 5:57 pm||
HI, I AM HOPING YOU CAN OFFER SOME ADVICE. I AM A 41 YEAR OLD WOMAN. FOR SOME MONTHS NOW I HAVE HAD PAIN ON AND OFF IN MY ABDOMEN MAINLY ON THE RIGHT HAND LOWER SIDE, TOGETHER WITH LOWER BACK PAIN.
AFTER 6 MONTHS OR SO I WENT TO THE DOCS WHO REFERRED ME FOR AN ULTRASOUND AND A CAMERA INVESTIGATION AND IT SHOWED NO PROBLEMS WITH MY WOMB.
PAIN HAS CONTINUED AND HAS BECOME VIRTUALLY EVERY DAY, SOMETIMES MILD BUT OFTEN QUITE INTENSE. I HAVE RECENTLY BEEN AGAIN TO MY DOCTOR WHO THINKS IT MAY BE IBS. I WAS GIVEN MABEVERINE BUT THEY don't SEEM TO LESSEN THE PAIN.
SINCE THINKING I MAY HAVE THIS HORRIBLE SYNDROME I HAVE DONE SOME RESEARCH MYSELF AND don't THINK IT CAN BE IBS AS MOST CASES HAVE PAIN IN THE LEFT SIDE AND ALSO ASSOCIATED CONSTIPATION OR THE RUNS (I don't HAVE EITHER , ALTHOUGH MY BOWL MOVEMENTS HAVE NEVER BEEN EVERY DAY) iTS WORTH ALSO MENTIONING THAT I RECENTLY CAME OFF SSRI ANTIDEPRESSANT AFTER MANY YEARS OF TAKING THEM.
|Dr. Leigh Anderson - Tue Jan 23, 2007 6:21 pm||
From what you are describing I beleive that you are having Bowel problems
1) An endoscopy should be considered first - specifically a colonoscopy. I would also consider an upper GI series with small bowel follow-through which can evaluate Crohn's disease. An MRI will give further details for masses, which are less likely to be causing your symptoms. A CT scan would be a more reasonable first imaging test.
2) Colitis can certainly cause these symptoms. You may want to consider if steroids or immunomodulating therapy (i.e. Azathioprine) can be considered.
Followup with your personal physician is essential.
Keep in Touch
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.